Illinois, 2006

Winter Storm in Illinois, November 29 to 30, 2006

November 29 to 30, 2006 · NWS ILX · 23 events in 23 counties and zones

A major winter storm moved through the Midwest from late on November 29th into December 1st. Freezing rain moved into west central and central Illinois in the late hours of November 29th.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A major winter storm moved through the Midwest from late on November 29th into December 1st. Freezing rain moved into west central and central Illinois in the late hours of November 29th. The freezing rain mixed with and changed to heavy sleet, which persisted for 6 to 8 hours during the evening hours of November 30th. Ice accumulations ranged from 0.25 to 1.50 inches across much of central Illinois, with heavy sleet accumulations ranging from 0.50 to 2.20 inches. The precipitation changed over to snow across west central Illinois by the evening hours on November 30th and during the overnight hours across central Illinois. Snow accumulations along and west of the Illinois River valley ranged from 8 to 15 inches. Further east, 3 to 8 inches of snow was reported on top of the significant ice and sleet accumulations.|Considerable tree and power line damage was caused by the ice and heavy snow, especially across central Illinois. The power was not restored across some locales for several days. The snow and ice covered roads also resulted in numerous vehicular accidents. 22 counties in the Central Illinois National Weather Service Forecast Area were designated a state disaster area and 18 counties were designated a federal disaster area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Nov 29, 10:34 AM CST, 11 hours 26 minutes earlier.

Area forecast discussion, Nov 29, 10:34 AM CST, 11 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1034 AM CST WED NOV 29 2006

.DISCUSSION...
16Z SURFACE ANALYSIS SHOWS NEARLY STATIONARY FRONTAL BOUNDARY ACROSS
WEST-CENTRAL ILLINOIS.  WINDS HAVE SWITCHED TO NORTHWESTERLY AT BOTH
MACOMB AND GALESBURG...WITH TEMPS DROPPING INTO THE 40S.  FURTHER
EAST...UNSEASONABLY WARM AIRMASS STILL IN PLACE ACROSS THE REST OF
THE KILX CWA...WITH TEMPS MAINLY IN THE MIDDLE 60S.  SHOWERS AND
ISOLATED THUNDERSTORMS CONTINUE TO TRACK ALONG THE FRONT ACROSS THE
ILLINOIS RIVER.  STRONGER STORMS ARE NOTED FURTHER SOUTHWEST ALONG
THE BOUNDARY ACROSS CENTRAL MISSOURI AND THESE STORMS SHOULD REACH
THE FAR W/SW CWA SHORTLY AFTER 11AM...THEN SPREAD UP THE ILLINOIS
RIVER INTO THE AFTERNOON.  INSTABILITY IS SOMEWHAT LIMITED...HOWEVER
IMPRESSIVE WIND FIELDS AND STEEP MID-LEVEL LAPSE RATES...SUGGEST THE
APPROACHING STORMS COULD PRODUCE DAMAGING WIND GUSTS AND HAIL.  WITH
FRONT REMAINING NEARLY STATIONARY UNTIL LATE THIS AFTERNOON...THE
BULK OF THE SHOWERS/STORMS WILL REMAIN ALONG AND WEST OF I-55.  HAVE
THEREFORE BUMPED POPS UP CONSIDERABLY ACROSS THESE AREAS.  HAVE ALSO
ADJUSTED TEMP GRIDS A BIT...FEATURING NEARLY STEADY TEMPS ACROSS THE
FAR W/NW...WITH HIGHS CLIMBING INTO THE UPPER 60S ELSEWHERE.

&&

.PREV DISCUSSION...
SAME FORECAST ISSUES REMAIN...ONGOING PRECIP AHEAD OF AND ALONG A
COLD FRONT SWEEPING ACROSS THE MISSISSIPPI RIVER VALLEY THIS
MORNING.  SOUTHWESTERLY FLOW CONTINUES TO DOMINATE THE FLOW AS A
MAJOR TROF DIGS IN OVER THE ROCKIES. COLD FRONT CURRENTLY STRETCHED
FROM NORTH CENTRAL WISCONSIN...ALONG THE MISS RIVER VALLEY BACK THRU
NWRN MO AND INTO SERN KS. SHOWERY PRECIP ACROSS THE NWRN PORTIONS OF
THE STATE IN THE OVERNIGHT HOURS AS EMBEDDED WAVES MOVE THROUGH THE
SWRLY FLOW ALONG THE FRONTAL BOUNDARY. GFS AND 06Z NAM STARTING TO
COME INTO AGREEMENT THIS MORNING ABOUT THE TRACK OF THE SFC LOW.
ECMWF STILL SIGNIFICANTLY LACKING IN SFC LOW STRENGTH.  CANADIAN
GLOBAL STICKING TO ITS PREVIOUS FORECASTS.  NOT A LOT OF CHANGES TO
THE FORECAST AS A RESULT.  WWD HAS CHANGED WITH THE FORECAST OF THE
LOCATION OF THE HEAVIEST SNOWFALL WITH THE SHIFT OF THE SYSTEMS TO
THE SE.  CENTRAL FA IS MOST LIKELY TO BE AFFECTED IN LATEST RUN.
FROM THE ILLINOIS RIVER VALLEY SEWD TO INTERSTATE 57 COULD SEE
APPRECIABLE SNOW FALL TOTALS THU EVENING AND NIGHT.  AVOIDING
HEADLINES AT THIS POINT TO AVOID A LOT OF OSCILLATION.  LAST
NIGHT...HEAVIEST SNOW FALL WAS IN THE NW...TODAY IN THE SE...THIS
MORNING...ITS IN THE MIDDLE AND THE PENDULUM SEEMS TO BE ZEROING IN
ON A TARGET.  LET THE DAY SHIFT HAVE ONE MORE RUN AND ISSUE THE
HEADLINES WITH BETTER ACCURACY.  MAJOR SHIFT TO THE FORECAST IS TO
SHIFT THE SNOWFALL AMOUNTS TO THE CENTRAL ZONES...KEEPING ICE IN THE
NW...BUT ALSO THE LOWER POPS WELL BEHIND THE FRONT.

SHORT TERM...TODAY AND TONIGHT...
MODELS ARE NOT RESPONDING TO THE MORE RAPID PACE OF THE FRONT FROM
YESTERDAY EVENING.  WITH THE FRONT IN SLIGHTLY MORE PARALLEL
FLOW...A SLOWING TREND IS LIKELY...THOUGH SHORT TERM WILL HAVE TO
KEEP AN EYE ON THE AFFECTS ON THE DETAILS.  AS IT IS...WITH
OVERNIGHT TEMPS STILL IN THE LOW 60S AND UPPER 50S...HAVE GONE WITH
A LESS THAN DIURNAL TREND IN THE HOURLY TEMPS THROUGHOUT TODAY.
THEN THE TEMPS START TO DROP OFF FROM THE NW TO THE SE IN THE
OVERNIGHT HOURS TONIGHT WITH THE PASSAGE OF THE COLD FRONT.  SPC HAS
PAINTED A SLIGHT RISK OVER ALMOST THE ENTIRE CWA TODAY...SPARING
ONLY THE FAR EASTERN COUNTIES.  FROPA IS LIKELY WITH PLENTY OF
MOISTURE AND WARM TEMPS STILL IN PLACE...THOUGH IN THE OVERNIGHT AND
EVENING HOURS TONIGHT.  THOUGH FORECAST SOUNDINGS SHOW WEAK
INSTABILITY...COLD FRONT IS VERY STRONG AND INCREASINGLY STRONG
UNIDIRECTIONAL SHEAR WILL LEND ITSELF TO THE POSSIBILITY OF HAIL AND
SVR WINDS SHOULD THE THUNDERSTORMS ORGANIZE.

LONG TERM...THURSDAY THROUGH TUESDAY...
CHANCES FOR PRECIP WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON
THURSDAY.  H5 TROF AND SFC LOW HANGING BACK A BIT UNTIL THURSDAY/THU
NIGHT AS IT MOVES IN.  WILL SEE A SWITCH TO WINTER PRECIP AS
THURSDAY PROGRESSES AND THE COLDER AIR EDGES IN FROM THE NW.
DEVELOPING SFC LOW IS MODELED TO RIDE UP THE COLD FRONT AT THE SFC.
THURSDAY NIGHT...THE H5 TROF MOVES OVER THE REGION...INTO A NEGATIVE
TILT.  OR AT LEAST...THE PAST FEW RUNS HAVE HINTED AT THIS.  LATEST
RUNS OF THE GFS AND NAM RAPIDLY DEVELOP THE SFC CYCLONE PRIOR TO THE
NEGATIVE TILT OF THE UPPER LEVEL TROF.  IN CONTRAST...THE ECMWF DOES
NOT RAPIDLY DEVELOP THE SFC CYCLONE UNTIL A MORE NEG TILT...BUT WELL
OFF TO THE NE.  THE VERY CONSISTENT (THOUGH ONCE AGAIN THE OUTLIER)
CANADIAN KEEPS THE WAVE WELL TO THE SOUTH AND EAST...RIDING UP THE
FRONT WHEN THE WEATHER IS WELL OUT OF THE AREA. KEEPING THE GOING
FORECAST WHICH IS A VERY CONSERVATIVE BLEND OF ECMWF AND GFS.

REMAINING FORECAST DRY AT THIS POINT...THOUGH BEGINNING TO SHOW A
SIGNAL OF POSSIBLE PRECIP FOR THE NRN TIER OF ILLINOIS LATE IN THE
WEEKEND AS ANOTHER UPPER LEVEL TROF MOVES THROUGH...WITH A
REINFORCING...ALBEIT BRIEF SHOT OF COLD AIR.  HAVE DROPPED TEMPS SUN
NIGHT AND MON SLIGHTLY OFF OF GUIDANCE AS A RESULT.  YET ANOTHER
TROF FORECAST FOR TUESDAY WITH A LITTLE MORE LAYER RH COULD RESULT
IN POPS BEING ADDED NEXT RUN.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BARNES/HJS
Hazardous weather outlook, Nov 29, 3:36 PM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
336 PM CST WED NOV 29 2006

ILZ031-037-038-041-042-047>051-301200-
CASS-LOGAN-MASON-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT-TAZEWELL-
WOODFORD-
336 PM CST WED NOV 29 2006

...WINTER STORM WARNING IN EFFECT FROM 9 AM THURSDAY TO 12 PM CST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS ARCTIC AIR POURS INTO THE REGION BEHIND A STRONG COLD
FRONT...RAIN WILL CHANGE TO A MIXTURE OF FREEZING RAIN AND SLEET
TOWARD MIDDAY THURSDAY. TOTAL ICE ACCUMULATIONS MAY APPROACH ONE
QUARTER OF AN INCH BY EVENING. THE PRECIPITATION WILL TRANSITION
TO ALL SNOW THURSDAY NIGHT...THEN WILL BECOME HEAVY AT TIMES AFTER
MIDNIGHT. TOTAL SNOW ACCUMULATIONS BY FRIDAY WILL RANGE FROM 6 TO
12 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. STAY TUNED TO
LATER STATEMENTS FOR MORE INFORMATION ON THIS DEVELOPING
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ027>030-036-040-301200-
FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK-
336 PM CST WED NOV 29 2006

...WINTER STORM WARNING IN EFFECT FROM 3 AM THURSDAY TO 12 PM CST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS ARCTIC AIR POURS INTO THE REGION BEHIND A STRONG COLD
FRONT...RAIN WILL CHANGE TO A MIXTURE OF FREEZING RAIN AND SLEET
THURSDAY MORNING. ICY CONDITIONS CAN BE EXPECTED FOR THE MORNING
COMMUTE...WITH MIXED PRECIPITATION CONTINUING INTO THE AFTERNOON.
TOTAL ICE ACCUMULATIONS MAY APPROACH ONE QUARTER OF AN INCH BY
EVENING. THE PRECIPITATION WILL TRANSITION TO ALL SNOW THURSDAY
NIGHT...THEN WILL BECOME HEAVY AT TIMES AFTER MIDNIGHT. TOTAL
SNOW ACCUMULATIONS BY FRIDAY WILL RANGE FROM 6 TO 12 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. STAY TUNED TO LATER STATEMENTS
FOR MORE INFORMATION ON THIS DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ043>046-052>057-061-301200-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE-
PIATT-SHELBY-VERMILION-
336 PM CST WED NOV 29 2006

...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A STRONG
COLD FRONT MOVES INTO THE AREA. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER SOME OF THE STORMS COULD PRODUCE GUSTY WINDS
AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS ARCTIC AIR POURS INTO THE REGION BEHIND A STRONG COLD
FRONT...RAIN WILL CHANGE TO A MIXTURE OF FREEZING RAIN AND SLEET
THURSDAY EVENING. TOTAL ICE ACCUMULATIONS MAY APPROACH ONE QUARTER
OF AN INCH BY FRIDAY MORNING WHEN THE PRECIPITATION CHANGES TO ALL
SNOW. THE SNOW WILL CONTINUE UNTIL MIDDAY FRIDAY...WITH TOTAL
SNOW ACCUMULATIONS OF 2 TO 4 INCHES. STAY TUNED TO LATER
STATEMENTS FOR MORE INFORMATION ON THIS DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ062-063-301200-
CLARK-CUMBERLAND-
336 PM CST WED NOV 29 2006

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS ARCTIC AIR POURS INTO THE REGION BEHIND A STRONG COLD
FRONT...RAIN WILL CHANGE TO A MIXTURE OF FREEZING RAIN AND SLEET
THURSDAY NIGHT. TOTAL ICE ACCUMULATIONS MAY APPROACH ONE QUARTER
OF AN INCH BY FRIDAY MORNING WHEN THE PRECIPITATION CHANGES TO ALL
SNOW. THE SNOW WILL CONTINUE UNTIL MIDDAY FRIDAY...WITH TOTAL SNOW
ACCUMULATIONS OF 1 TO 2 INCHES. STAY TUNED TO LATER STATEMENTS
FOR MORE INFORMATION ON THIS DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ066>068-071>073-301200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
336 PM CST WED NOV 29 2006

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS ARCTIC AIR POURS INTO THE REGION BEHIND A STRONG COLD
FRONT...RAIN WILL CHANGE TO A MIXTURE OF FREEZING RAIN AND SLEET
THURSDAY NIGHT. TOTAL ICE ACCUMULATIONS MAY APPROACH ONE QUARTER
OF AN INCH BY FRIDAY MORNING WHEN THE PRECIPITATION CHANGES TO ALL
SNOW. THE SNOW WILL CONTINUE UNTIL MIDDAY FRIDAY...WITH TOTAL SNOW
ACCUMULATIONS OF 1 TO 2 INCHES. STAY TUNED TO LATER STATEMENTS
FOR MORE INFORMATION ON THIS DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 winter storm. Local standard time, as filed.

Winter Storm, Fulton

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Fulton forecast zone
Reported by
Trained Spotter
Coordinates
40.473, -90.207 (the zone’s center; the record gives no point)

Declared a state and federal disaster area. Snow accumulation of 12 to 14 inches.

Winter Storm, Knox

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Knox forecast zone
Reported by
Trained Spotter
Coordinates
40.932, -90.213 (the zone’s center; the record gives no point)

Declared a state and federal disaster area. Snow accumulation of 8 to 12 inches.

Winter Storm, Schuyler

When
November 29, 10:00 PM CST to November 30, 11:59 PM CST
Where
Schuyler forecast zone
Reported by
Trained Spotter
Coordinates
40.158, -90.615 (the zone’s center; the record gives no point)

Declared a state disaster area. Snow accumulation of 8 to 10 inches.

Winter Storm, Peoria

When
November 30, 4:00 AM CST to 11:59 PM CST
Where
Peoria forecast zone
Reported by
Trained Spotter
Coordinates
40.788, -89.760 (the zone’s center; the record gives no point)

Designated state and federal disaster area. 8 to 12 inches of snow fell on top of significant sleet accumulation.

Winter Storm, Marshall

When
November 30, 4:00 AM CST to 11:59 PM CST
Where
Marshall forecast zone
Reported by
Trained Spotter
Coordinates
41.033, -89.345 (the zone’s center; the record gives no point)

Declared a state and federal disaster area. Snow accumulation of 8 to 12 inches.

Winter Storm, Stark

When
November 30, 4:00 AM CST to 11:59 PM CST
Where
Stark forecast zone
Reported by
Trained Spotter
Coordinates
41.093, -89.797 (the zone’s center; the record gives no point)

Declared a state and federal disaster area. Snow accumulation of 12 to 14 inches.

Winter Storm, Cass

When
November 30, 7:00 AM CST to 11:59 PM CST
Where
Cass forecast zone
Reported by
Trained Spotter
Coordinates
39.974, -90.247 (the zone’s center; the record gives no point)

Declared state disaster area. 6 to 10 inches of snow fell on top of a significant accumulation of ice.

Winter Storm, Mason

When
November 30, 7:30 AM CST to 11:59 PM CST
Where
Mason forecast zone
Reported by
Trained Spotter
Coordinates
40.240, -89.917 (the zone’s center; the record gives no point)

Designated state and federal disaster area. 5 to 15 inches of snow fell on top of significant icing.|

Winter Storm, Tazewell

When
November 30, 7:30 AM CST to 11:59 PM CST
Where
Tazewell forecast zone
Reported by
Trained Spotter
Coordinates
40.508, -89.513 (the zone’s center; the record gives no point)

Designated state and national disaster area. 6 to 12 inches of snow fell on top of significant ice accumulation.|

Winter Storm, Woodford

When
November 30, 7:30 AM CST to 11:59 PM CST
Where
Woodford forecast zone
Reported by
Trained Spotter
Coordinates
40.788, -89.211 (the zone’s center; the record gives no point)

Designated state and federal disaster area. 6 to 12 inches of snow fell on top of significant ice accumulation.|

Winter Storm, Morgan

When
November 30, 7:30 AM CST to 11:59 PM CST
Where
Morgan forecast zone
Reported by
Trained Spotter
Coordinates
39.716, -90.201 (the zone’s center; the record gives no point)

Declared a state disaster area. Snow accumulation of 7 to 9 inches.

Winter Storm, Scott

When
November 30, 7:30 AM CST to 11:59 PM CST
Where
Scott forecast zone
Reported by
Trained Spotter
Coordinates
39.644, -90.475 (the zone’s center; the record gives no point)

Declared a state and federal disaster area. Snow accumulation of 8 to 10 inches.

Winter Storm, McLean

When
November 30, 8:30 AM CST to 11:59 PM CST
Where
McLean forecast zone
Reported by
Trained Spotter
Coordinates
40.491, -88.847 (the zone’s center; the record gives no point)

Designated state and federal disaster area. 3 to 5 inches of snow fell on top of significant icing.|

Winter Storm, Menard

When
November 30, 8:30 AM CST to 11:59 PM CST
Where
Menard forecast zone
Reported by
Trained Spotter
Coordinates
40.027, -89.802 (the zone’s center; the record gives no point)

Designated state disaster area. 5 to 8 inches of snow fell on top of significant icing.|

Winter Storm, Christian

When
November 30, 9:00 AM CST to 11:59 PM CST
Where
Christian forecast zone
Reported by
Trained Spotter
Coordinates
39.546, -89.277 (the zone’s center; the record gives no point)

Designated state and federal disaster area. Around 3 inches of snow fell on top of 1 to 2 inches of ice.|

Winter Storm, Logan

When
November 30, 9:00 AM CST to 11:59 PM CST
Where
Logan forecast zone
Reported by
Trained Spotter
Coordinates
40.125, -89.367 (the zone’s center; the record gives no point)

Designated state and federal disaster area. 3 to 5 inches of snow fell on top of 1 to 2 inches of ice.|

Winter Storm, Sangamon

When
November 30, 9:00 AM CST to 11:59 PM CST
Where
Sangamon forecast zone
Reported by
Trained Spotter
Coordinates
39.758, -89.659 (the zone’s center; the record gives no point)

Designated state and federal disaster area. 5 to 7 inches of snow fell on top of significant ice accumulation.|

Winter Storm, De Witt

When
November 30, 2:00 PM CST to 11:59 PM CST
Where
De Witt forecast zone
Reported by
Trained Spotter
Coordinates
40.175, -88.904 (the zone’s center; the record gives no point)

Designated state and federal disaster area. Around 3 inches of snow fell on top of 1 to 2 inches of ice.|

Winter Storm, Macon

When
November 30, 2:00 PM CST to 11:59 PM CST
Where
Macon forecast zone
Reported by
Trained Spotter
Coordinates
39.860, -88.962 (the zone’s center; the record gives no point)

Designated state and federal disaster area. 3 to 5 inches of snow fell on top of 1 to 2 inches of ice.|

Winter Storm, Moultrie

When
November 30, 2:00 PM CST to 11:59 PM CST
Where
Moultrie forecast zone
Reported by
Trained Spotter
Coordinates
39.642, -88.619 (the zone’s center; the record gives no point)

Around an inch of snow fell on top of significant icing.|

Winter Storm, Piatt

When
November 30, 2:00 PM CST to 11:59 PM CST
Where
Piatt forecast zone
Reported by
Trained Spotter
Coordinates
40.010, -88.591 (the zone’s center; the record gives no point)

Designated state and federal disaster area. Around 2 inches of snow fell on top of significant ice accumulation.|

Winter Storm, Shelby

When
November 30, 2:00 PM CST to 11:59 PM CST
Where
Shelby forecast zone
Reported by
Trained Spotter
Coordinates
39.391, -88.805 (the zone’s center; the record gives no point)

Designated state and federal disaster area. Around an inch of snow fell on top of significant ice accumulation.|

Winter Storm, Champaign

When
November 30, 6:00 PM CST to 11:59 PM CST
Where
Champaign forecast zone
Reported by
Trained Spotter
Coordinates
40.140, -88.199 (the zone’s center; the record gives no point)

Declared state disaster area. 1 to 2 inches of snow fell on top of a significant accumulation of ice over western sections of the county.|

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5074, 5075, 5082, 5020, 5078, 5183, 5055, 5010, 5053, 5054, 5081, 5085, 5011, 5012, 5006, 5008, 5051, 5007, 5009, 5013, 5033, 5052, 5056.